Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

The Chern character
for classical matrix groups


Author: Jay A. Wood
Journal: Proc. Amer. Math. Soc. 126 (1998), 1237-1244
MSC (1991): Primary 55R40
MathSciNet review: 1443417
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give explicit formulas for representations of classical matrix groups whose Chern characters have lowest order terms equal to standard characteristic classes. For $\operatorname{SO}(2r)$, the Euler class $e$ does not arise in this way, but $2^{r-1} e$ does arise in this way.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 55R40

Retrieve articles in all journals with MSC (1991): 55R40


Additional Information

Jay A. Wood
Affiliation: Department of Mathematics, Computer Science & Statistics, Purdue University Calumet, Hammond, Indiana 46323-2094
Email: wood@calumet.purdue.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-98-04316-0
PII: S 0002-9939(98)04316-0
Received by editor(s): October 1, 1996
Additional Notes: The author was partially supported by NSA grants MDA904-94-H-2025 and MDA904-96-1-0067, and by Purdue University Calumet Scholarly Research Awards.
Dedicated: To S. S. Chern
Communicated by: Thomas Goodwillie
Article copyright: © Copyright 1998 American Mathematical Society